Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Twin Cities, MN

July 25, 2006Barron County, Polk County, Wisconsin

NWS Twin Cities, MN issued this flash flood warning at Jul 25, 2006, 8:21 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 8:21 PM CDT (01:21 UTC)
Expired
Jul 25, 2006, 11:15 PM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Barron County, WI, Polk County, WI

The radar

The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMPX 260122
FFWMPX
WIC005-095-260415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POLK COUNTY IN NORTHWEST WISCONSIN...
  BARRON COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1115 PM CDT

* AT 821 PM CDT...RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY
  RAIN ACROSS MUCH OF THE WARNED AREA. THE STORMS PRODUCING THE      
  HEAVIEST RAIN WERE ACROSS NORTHERN POLK COUNTY. THESE STORMS WERE  
  MOVING NORTHEAST AT 20 MPH. EXPECT ADDTIONAL SLOW MOVING           
  THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL IN THE WARNED AREA.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALSAM LAKE...
  BARRON...CAMERON...CUMBERLAND...FREDERIC...LUCK AND RICE LAKE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
      4564 9155 4564 9216 4572 9216 4573 9234
      4573 9253 4565 9254

$$

MDB/TDK
2 follow-up statements
000 
WGUS73 KMPX 260225
FFSMPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 PM CDT TUE JUL 25 2006

WIC005-095-260415-
POLK WI-BARRON WI-
921 PM CDT TUE JUL 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
BARRON AND POLK COUNTIES...

AT 921 PM CDT...RADAR CONTINUED TO INDICATE THUNDERSTORMS ACROSS THE 
WARNED AREA. THE HEAVIEST RAIN WAS FALLING ACROSS EASTERN BARRON 
COUNTY. STORMS OVER THE REMAINING AREA WERE BEGINNING TO DECREASE IN 
COVERAGE...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE OVER 
THE WARNED AREA TONIGHT...BRINGING ADDITIONAL RAINFALL.  

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLAYTON...ALMENA...
BALSAM LAKE...BARRON...CAMERON...CENTURIA AND CUMBERLAND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
      4564 9155 4564 9216 4572 9216 4573 9234
      4573 9253 4565 9254

$$

MDB
000 
WGUS73 KMPX 260413
FFSMPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 PM CDT TUE JUL 25 2006

WIC005-095-260426-
POLK WI-BARRON WI-
1106 PM CDT TUE JUL 25 2006

...THE FLASH FLOOD WARNING FOR BARRON AND POLK COUNTIES HAS
EXPIRED...

THUNDERSTORMS HAVE DECREASED IN INTENSITY AND ARE EXITING BARRON AND 
POLK COUNTIES. THERE WILL BE A CHANCE FOR AN ADDITIONAL SHOWER OR 
THUNDERSTORM LATER TONIGHT.

LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
      4564 9155 4564 9216 4572 9216 4573 9234
      4573 9253 4565 9254

$$

MDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:52 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 25, 3:52 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT TUE JUL 25 2006

.DISCUSSION...
A BIT COMPLICATED PATTERN EARLY THIS EVENING. BROAD CLOUD SHIELD
HAS INHIBITED STRONG CONVECTION OVER MUCH SOUTHWEST AND SOUTH
CENTRAL MN. HOT PROD EXTENDING FROM EASTERN IOWA INTO WEST CENTRAL
WISCONSIN AND CENTRAL MINNESOTA...COMBINED WITH POSSIBLE OLD
BOUNDARY FORM LAST NIGHT HAS HELPED TO GET A FEW STORMS GOING IN
THIS AREA. AREA OVER WEST CENTRAL MN HAS CLEARED OUT AND HAS
BECOME VERY UNSTABLE. AREAS NEAR KAXN AND KSAZ NEAR INSTABILITY
GRADIENT. LOW LEVEL FLOW NOT THE BEST AND DEEP LAYER SHEAR NOT
REAL STRONG EITHER. BUT...WITH FAIRLY STRONG DRYING BEHIND SHORT
WAVE OVER E SD...AND HIGH PRECIPITABLE WATER IN PLACE OVER SOUTH
CENTRAL MN AND WEST CENTRAL WISCONSIN..CURRENT HIGH POPS
JUSTIFIED...AND WILL EXPAND A BIT BACK WEST OVER CENTRAL MN WITH
APPROACHING SHORT WAVE. FAIRLY GOOD AGREEMENT BETWEEN WRF-NAM AND
GFS WITH TIMING OF QG FORCING ACROSS AREA LATE TONIGHT. WILL END
PRECIP IN A FEW AREAS AFTER MIDNIGHT AND ALSO MENTION SOME FOG.
OTHERWISE STRONGER DRYING AND SUBSIDENCE ON WEDNESDAY...SUGGEST
TAKING OUT MENTION OF PRECIP EXCEPT FOR PARTS OF WI. RIDGE OVER
AREA ON WEDNESDAY NIGHT BUT WARMING RETURNS BEGINNING ON THURSDAY
AND COMES BACK IN A BIG WAY ON FRIDAY. BOTH GFS AND WRF-NAM
SHOWING 850 HOT PROD SURGING ACROSS N PLAINS INTO WI. THIS IS VERY
SIMILAR TO OTHER TRAJECTORIES OF THE RETURNING VERY WARM AIR THIS
SUMMER. HAVE RAISED TEMPS IN A FEW AREAS.

LONGER TERM...FRIDAY THROUGH TUESDAY
USED GFSLR DUE TO ITS PLACEMENT OF 50H RIDGE AXIS OVER INTERMOUNTAIN
WEST....MID RANGE MID LEVEL TROUGH OVER CENTRAL QUEBEC...AND PROPER
POSITIONING OF RAIN SHIELD ACROSS EASTERN DAKOTAS LATE THIS MORNING.
MORE TWEAKING OF EXTENDED GRIDS THEN WHOLE SALE CHANGES...AND MAINLY
IN RESPONSE TO AMPLIFICATION OF AFOREMENTIONED 50H RIDGE OVER UPPER
MIDWEST THROUGH END OF WEEK AND INTO MONDAY. WITH CURRENT 850 TEMPS
OF 20 TO 22 OVER FA RAMPING INTO THE MID TO UPPER 20S THROUGH SUNDAY
...A CATEGORY OR SO RISE IN SURFACE TEMPERATURES PRETTY MUCH A NO
BRAINER. CONTINUING TO EXAM 850 TEMPS ON MONDAY INDICATES A REAL
SCORCHER SETTING UP: MID 20S TO LOWER 30S...WITH STRONG SOUTHERLY
WINDS AHEAD OF POTENT SURFACE WAVE ENTERING FAR WEST CENTRAL MN
BY LATE IN DAY. INTRODUCED SLIGHT CHANCE POPS ON MONDAY IN ASSOCIATION
WITH WARM FRONTAL BOUNDARY OF SURFACE WAVE. 250MB JET AXIS REMAINS
WELL TO THE NORTH OF U.S. BORDER THRU TUESDAY. ALTHOUGH JET DIVERGENCE
COUPLETS ARE OVERWHELMINGLY WEAK DURING THIS PERIOD...A VERY IMPRESSIVE
JET MAX MAKES ITS WAY ACROSS MN CWA MONDAY EVENING. ADD THIS TO SURFACE
BOUNDARY PROXIMITY...ALONG WITH ADDITIONAL EVAPOTRANSPIRATION TRANSPORT
FROM SOUTHERN CWA SUNDAY AND INTO MONDAY...THUS A SLIGHT CHANCE POPS
PRETTY MUCH A GIVEN MONDAY AFTERNOON INTO TUESDAY. BEST FORCING OF
COURSE WILL REMAIN WELL NORTH OF THE AREA THIS TIME FRAME. LOOKS
LIKE GOOD CHANCE OF RAINFALL DEVELOPING ON TUESDAY EVENING INTO EARLY
WEDNESDAY AS NEXT TROUGH/COOL FRONT SLICES THROUGH MUCH OF CWA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/AJZ
Hazardous weather outlook, Jul 25, 4:02 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 AM CDT TUE JUL 25 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
260915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
402 AM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN...ALONG A QUASI STATIONARY FRONT...AS WELL AS AHEAD OF
A COLD FRONT APPROACHING FROM THE DAKOTAS. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS...ESPECIALLY ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAIN
WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL WISCONSIN
DURING THE LATE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WEST
CENTRAL WISCONSIN...GENERALLY TO THE EAST OF A LINE FROM RICE LAKE
TO DURAND...DURING THE AFTERNOON AND EVENING HOURS ON
WEDNESDAY...AS THE COLD FRONT MOVES INTO WESTERN WISCONSIN. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

SEVERE THUNDERSTORMS WILL REENTER THE FORECAST AS THE WEEKEND
APPROACHES...ALTHOUGH DETAILS ON WHERE AND WHEN THE STORMS WILL
OCCUR ARE NOT CLEAR AT THIS TIME. CONTINUE TO MONITOR FUTURE
OUTLOOKS AND FORECASTS AS THE WEEKEND APPROACHES FOR ADDITIONAL
INFORMATION ON THE EXPECTED STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

KAT

In the hours before

Special weather statement, Jul 25, 4:13 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT TUE JUL 25 2006

MNZ053-252215-
CHISAGO-
413 PM CDT TUE JUL 25 2006

...SIGNIFICANT WEATHER ALERT FOR CHISAGO COUNTY UNTIL 515 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CHISAGO CITY OR ABOUT OVER
BRANCH...AND MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING EAST ALONG THE CHISAGO WASHINGTON COUNTY BORDER.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

PEOPLE IN CHISAGO COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MDB
Special weather statement, Jul 25, 4:23 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT TUE JUL 25 2006

MNZ063-WIZ014-252230-
POLK-WASHINGTON-
423 PM CDT TUE JUL 25 2006

...SIGNIFICANT WEATHER ALERT FOR WASHINGTON AND POLK COUNTIES UNTIL
530 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF FOREST LAKE...AND MOVING EAST AT
20 MPH. AREAS NEAR OSCEOLA AND EAST FARMINGTON WILL BE AFFECTED BY
THIS STORM. AN ADDITIONAL STRONG THUNDERSTORM WAS DEVELOPING JUST
NORTH OF RANGE IN EASTERN POLK COUNTY AND MOVING EAST NORTHEAST.

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN WASHINGTON AND POLK COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

MDB
Special weather statement, Jul 25, 6:45 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT TUE JUL 25 2006

MNZ041>043-260045-
DOUGLAS-MORRISON-TODD-
645 PM CDT TUE JUL 25 2006

...SIGNIFICANT WEATHER ALERT FOR TODD...MORRISON AND DOUGLAS COUNTIES
UNTIL 745 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
STAPLES AIRPORT TO 10 MILES WEST OF PARKERS PRAIRIE...AND MOVING
SOUTHEAST AT 40 MPH.

ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN DOUGLAS...TODD AND MORRISON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MDB
Special weather statement, Jul 25, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT TUE JUL 25 2006

MNZ043>045-260145-
KANABEC-MILLE LACS-MORRISON-
740 PM CDT TUE JUL 25 2006

...SIGNIFICANT WEATHER ALERT FOR MORRISON...MILLE LACS AND KANABEC
COUNTIES UNTIL 845 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANDALL...MOVING EAST AT 35 MPH.

WINDS UP TO 55 MPH CAN BE EXPECTED WITH THIS STORM.

CITIES IN THE PATH INCLUDE LASTRUP...ONAMIA...AND MORA.
Local storm report, Jul 25, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             6 SE ISANTI             45.43N 93.17W
07/25/2006  E0.75 INCH       ISANTI             MN   TRAINED SPOTTER

            ALSO PICKED UP 1.5 INCHES RAIN. SMALL BRANCHES ALSO
            DOWNED.

&&

TDK

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.